Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 19, 2010, 9:26 AM CDT for 5 counties in Kansas. It was in force for 64 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2010, 9:26 AM CDT (14:26 UTC)
- Expired
- Jun 19, 2010, 10:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Clay County, KS, Marshall County, KS, Pottawatomie County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 77 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:28 AM CDT | TSTM WND GST 60 | 2 Wnw Linn, KS | DIME TO NICKEL SIZE HAIL ALSO REPORTED. |
| Jun 19, 9:31 AM CDT | TSTM WND DMG | Barnes, KS | POWER OUT IN TOWN. NUMEROUS TREES DOWN...SOME SPLIT AND SOME UPROOTED. TIME ESTIMATED BASED ON RADAR. |
| Jun 19, 9:31 AM CDT | TSTM WND GST 70 | 8 S Barnes, KS | |
| Jun 19, 9:35 AM CDT | TSTM WND GST 60 | 10 Nw Randolph, KS | |
| Jun 19, 9:35 AM CDT | HAIL 0.88 | 2 Sw Clay Center, KS | |
| Jun 19, 9:40 AM CDT | TSTM WND DMG | 1 W Randolph, KS | TREES DOWN AND BLOCKING THE GREEN-RANDOLPH ROAD. |
| Jun 19, 9:40 AM CDT | TSTM WND DMG | Waterville, KS | LARGE TREES DOWN IN TOWN. BUILDINGS AND HOMES DAMAGED. TIME ESTIMATED. |
| Jun 19, 9:40 AM CDT | NON-TSTM WND DMG | 1 W Randolph, KS | TREES DOWN AND BLOCKING THE GREEN-RANDOLPH ROAD. |
| Jun 19, 9:45 AM CDT | TSTM WND DMG | Ssw Waterville, KS | LARGE TREES WERE UPROOTED AND POWER IS OUT ACROSS THE TOWN. |
| Jun 19, 9:45 AM CDT | TSTM WND GST 80 | Waterville, KS | |
| Jun 19, 9:45 AM CDT | HAIL 1 | Waterville, KS | |
| Jun 19, 9:48 AM CDT | TSTM WND GST 80 | 7 Sse Blue Rapids, KS | WINDOW BLOWN OUT AND TREE LIMBS TO 8 INCHES IN DIAMETER DOWN. |
| Jun 19, 9:50 AM CDT | TSTM WND DMG | Blue Rapids, KS | DAMAGE TO BUILDINGS AND HOMES. LARGE TREES DOWN. TIME ESTIMATED. |
| Jun 19, 9:58 AM CDT | TSTM WND GST 60 | 2 Se Westmoreland, KS | 3-4 INCH TREE LIMBS DOWN |
| Jun 19, 10:03 AM CDT | TSTM WND GST 65 | 5 N Manhattan, KS | NEAR TUTTLE CREEK DAM. |
| Jun 19, 10:05 AM CDT | TSTM WND DMG | Blue Rapids, KS | THREE TO FOUR INCH TREE LIMBS SNAPPED. |
| Jun 19, 10:08 AM CDT | TSTM WND DMG | 8 S Barnes, KS | EIGHTEEN INCH DIAMETER TREE LIMB SNAPPED. |
| Jun 19, 10:13 AM CDT | TSTM WND DMG | Vermillion, KS | PORTION OF THE ROOF ON SCHOOL BUILDING BLOWN OFF. TIME ESTIMATED BASED ON RADAR. |
| Jun 19, 10:15 AM CDT | TSTM WND DMG | 10 Nw Randolph, KS | 8-10 INCH TREE LIMBS DOWN WITH ESTIMATED 70 MPH WINDS. POWER OUTAGES ALSO REPORTED. |
| Jun 19, 10:17 AM CDT | TSTM WND GST 60 | 2 Sse Tuttle Creek Lake, KS | DIME HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 8:02 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4199 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
206
WUUS53 KTOP 191426
SVRTOP
KSC027-117-149-161-201-191530-
/O.NEW.KTOP.SV.W.0113.100619T1426Z-100619T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
926 AM CDT SAT JUN 19 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
MARSHALL COUNTY IN NORTHEAST KANSAS...
WESTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
NORTHERN RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 1030 AM CDT
* AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WASHINGTON TO 16 MILES
SOUTHWEST OF BLUE RAPIDS TO 8 MILES SOUTHEAST OF CLAY CENTER...
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARNES...
LEONARDVILLE...
RILEY...
RANDOLPH...
WATERVILLE...
BLUE RAPIDS...
KEATS...
MARYSVILLE...
OLSBURG...
BLAINE...
FRANKFORT...
WESTMORELAND...
WHEATON...
LILLIS...
VERMILLION...
LOUISVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3986 9624 3952 9624 3919 9632 3925 9728
3960 9723 3987 9719
TIME...MOT...LOC 1425Z 272DEG 31KT 3983 9700 3956 9690
3928 9703
WIND...HAIL 70MPH 1.75IN
$$
BLAIR5 follow-up statements
250
WWUS53 KTOP 191433
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
933 AM CDT SAT JUN 19 2010
KSC027-117-149-161-201-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-MARSHALL-CLAY-RILEY-POTTAWATOMIE-
933 AM CDT SAT JUN 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY...NORTHEASTERN CLAY...
MARSHALL AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 929 AM CDT...TRAINED WEATHER SPOTTERS IN SOUTHEAST WASHINGTON
COUNTY REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS IN EXCESS OF 70 MPH. DOPPLER RADAR INDICATES THAT THE
STRONGEST PORTION OF THE STORM IS CAPABLE OF PRODUCING WALNUT SIZED
HAIL AND DAMAGING WINDS UP TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF WASHINGTON TO 14 MILES
SOUTHWEST OF BLUE RAPIDS TO 10 MILES SOUTHEAST OF CLAY
CENTER...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
TUTTLE CREEK LAKE...LEONARDVILLE...RILEY...RANDOLPH...
WATERVILLE...BLUE RAPIDS...KEATS...OLSBURG...MARYSVILLE...EXTREME
NORTHERN MANHATTAN...BLAINE...FRANKFORT...WESTMORELAND...BEATTIE..
.WHEATON...LILLIS...VERMILLION AND LOUISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3925 9719 3959 9720 3987 9719 3986 9624
3952 9624 3919 9632
TIME...MOT...LOC 1431Z 272DEG 31KT 3983 9693 3956 9683
3928 9696
WIND...HAIL 70MPH 1.50IN
$$
BLAIR554
WWUS53 KTOP 191440
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
940 AM CDT SAT JUN 19 2010
KSC027-117-149-161-201-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-MARSHALL-CLAY-RILEY-POTTAWATOMIE-
940 AM CDT SAT JUN 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY...NORTHEASTERN CLAY...
MARSHALL AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. AT 935 AM...TRAINED WEATHER
SPOTTERS IN PARALLEL REPORTED WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF
WASHINGTON TO 10 MILES SOUTH OF BLUE RAPIDS TO 10 MILES SOUTHEAST OF
CLAY CENTER...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LEONARDVILLE...RANDOLPH...WATERVILLE...RILEY...BLUE RAPIDS...
OLSBURG...MARYSVILLE...KEATS...BLAINE...WHEATON...EXTREME
NORTHEASTERN MANHATTAN...FRANKFORT...WESTMORELAND...LILLIS...
VERMILLION AND LOUISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3924 9708 3986 9710 3986 9624 3952 9624
3919 9632
TIME...MOT...LOC 1439Z 274DEG 34KT 3980 9687 3954 9669
3928 9698
WIND...HAIL 70MPH IN
$$
BLAIR417
WWUS53 KTOP 191449
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
949 AM CDT SAT JUN 19 2010
KSC027-117-149-161-201-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-MARSHALL-CLAY-RILEY-POTTAWATOMIE-
949 AM CDT SAT JUN 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY...NORTHEASTERN CLAY...
MARSHALL AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 942 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH AT WATERVILLE. THIS LINE OF STORMS EXTENDED FROM 4
MILES SOUTHWEST OF MARYSVILLE TO 10 MILES WEST OF BLAINE TO 10 MILES
WEST OF MANHATTAN...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BLUE RAPIDS...OLSBURG...WATERVILLE...EXTREME NORTHERN MANHATTAN...
BLAINE...WESTMORELAND...FRANKFORT... WHEATON...LILLIS...VERMILLION
AND LOUISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
&&
LAT...LON 3924 9707 3986 9693 3986 9624 3952 9624
3919 9632
TIME...MOT...LOC 1447Z 277DEG 45KT 3980 9664 3949 9651
3923 9670
WIND...HAIL 80MPH 1.00IN
$$
PHILLIPS662
WWUS53 KTOP 191455
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
955 AM CDT SAT JUN 19 2010
KSC027-191504-
/O.CAN.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
CLAY-
955 AM CDT SAT JUN 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY COUNTY HAS
BEEN CANCELLED...
LAT...LON 3952 9624 3919 9632 3923 9695 3956 9695
3986 9686 3986 9624
TIME...MOT...LOC 1454Z 276DEG 43KT 3978 9659 3951 9641
3920 9657
$$
KSC117-149-161-201-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-MARSHALL-RILEY-POTTAWATOMIE-
955 AM CDT SAT JUN 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY...MARSHALL AND
SOUTHEASTERN WASHINGTON COUNTIES...
AT 951 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. AT 945 PM...TRAINED SPOTTERS REPORTED DAMAGING
WINDS OF 80 MPH BLOWING OUT WINDOWS...5 MILES SOUTH SOUTHEAST OF
BLUE RAPIDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4
MILES SOUTH OF MARYSVILLE TO 3 MILES NORTHWEST OF BLAINE TO NORTHERN
MANHATTAN...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...WHEATON...FRANKFORT...LILLIS...LOUISVILLE AND
VERMILLION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
&&
LAT...LON 3952 9624 3919 9632 3923 9695 3956 9695
3986 9686 3986 9624
TIME...MOT...LOC 1454Z 276DEG 43KT 3978 9659 3951 9641
3920 9657
WIND...HAIL 80MPH 1.00IN
$$
PHILLIPS353
WWUS53 KTOP 191509
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1009 AM CDT SAT JUN 19 2010
KSC201-191517-
/O.CAN.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-
1009 AM CDT SAT JUN 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3952 9624 3919 9632 3923 9685 3951 9662
3986 9665 3986 9624
TIME...MOT...LOC 1507Z 276DEG 43KT 3979 9637 3948 9621
3919 9642
$$
KSC117-149-161-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
MARSHALL-RILEY-POTTAWATOMIE-
1009 AM CDT SAT JUN 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY AND SOUTHEASTERN MARSHALL
COUNTIES...
AT 1005 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
HAVE A HISTORY OF BLOWING OUT WINDOWS AND UPROOTING TREES IN
WATERVILLE AS WELL AS NEAR BLUE RAPIDS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES EAST OF MARYSVILLE TO 8 MILES
EAST OF BLAINE TO 8 MILES WEST OF WAMEGO...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
FRANKFURT...LILLIS...BLAINE...WESTMORELAND...LOUISVILLE AND
VERMILLION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
&&
LAT...LON 3952 9624 3919 9632 3923 9685 3951 9662
3986 9665 3986 9624
TIME...MOT...LOC 1507Z 276DEG 43KT 3979 9637 3948 9621
3919 9642
WIND...HAIL 80MPH 1.50IN
$$
PHILLIPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:37 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 19, 6:37 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 637 AM CDT SAT JUN 19 2010 .UPDATE... UPDATED THE AVIATION DISCUSSION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... MCS MOVING ALONG THE KS/NEB STATE LINE IS NOT BEING HANDLED VERY WELL BY THE MODELS...ALTHOUGH THE 00Z NAM DID INDICATE THIS POTENTIAL WITH A CONVECTIVE INDUCED VORT MOVING ALONG THE SFC TROUGH/OUTFLOW FROM MO CONVECTION. CORFIDI VECTORS WOULD SUGGEST THIS MCS MOVING DUE EAST AND REMAINING NORTH OF THE TERMINALS. HOWEVER RADAR TRENDS HAVE SHOW AN EAST SOUTHEASTERLY PROPAGATION AND RECENT SATELLITE SHOWS AN AC DECK FILLING IN BETWEEN THE DIEING CONVECTION OVER SOUTHERN MO AND THE MCS TO THE NORTHWEST. BECAUSE OF THIS HAVE INCLUDED A VCTS BY LATE MORNING AND WILL MONITOR TRENDS. HAVE ALSO GONE AGAINST THE MODELS SFC WINDS AND WILL KEEP THEM BACKED FROM THE SOUTHEAST WITH THE SFC LOW PROGGED TO REMAIN OVER SOUTHEAST CO WHICH SHOULD HELP KEEP THE SFC BOUNDARY IN THE AREA. WOLTERS && .PREV DISCUSSION.../336 AM CDT SAT JUN 19 2010/ TODAY/TONIGHT: FORECAST OVER THE NEXT 24 HOURS REMAINS CHALLENGING DUE TO MODEST UNCERTAINTIES OF POTENTIAL CONVECTIVE DEVELOPMENT. AS OF EARLY THIS MORNING...A CLUSTER OF TSRA WAS DROPPING SOUTHEAST OVER CENTRAL MISSOURI. THE WESTERNMOST DEVELOPMENT WAS LIMITED BY A STRONG CAP IN PLACE OBSERVED ON THE 00Z TOP SOUNDING AND SHORT TERM MODEL GUIDANCE. A SECONDARY CLUSTER OF STORMS HAS DEVELOPED OVER NE COLORADO INTO SW NEBRASKA. AT THE SFC...TWO DISCERNIBLE BOUNDARIES WERE ANALYZED PER SFC OBSERVATIONS AND RADAR FINE LINES. FIRST BOUNDARY STRETCHES SOUTH OF ABILENE TO TOPEKA AND THE SECOND FROM CONCORDIA TO HIAWATHA. TO THE NORTH OF THIS SECONDARY BOUNDARY...A WELL DEFINED MOISTURE GRADIENT EXISTS WITH DEWPOINTS 5-7 DEG F LOWER. LOW LEVEL JET WEAKER TONIGHT AND THEREFORE CONFIDENCE IS LOWER IN ISENTROPIC ASCENT OVER EITHER OF THESE BOUNDARIES INITIATING CONVECTION THIS MORNING...ESPECIALLY WITH THE STRONG CAP IN PLACE. ATTENTION THEN TURNS TO WESTERN CLUSTER BEHAVIOR. CORFIDI VECTORS WOULD SUGGEST ACTIVITY WILL CONTINUE ON AN ENE TRAJECTORY...KEEPING CURRENT CLUSTER NORTH OF THE CWA. HOWEVER CANNOT COMPLETELY RULE OUT NEW DEVELOPMENT ON ITS SOUTHERN FLANK NOR ISO TSRA ALONG EXISTING BOUNDARIES OVER THE CWA AND THEREFORE RETAIN CHANCE POPS OVER THE NORTHERN HALF OF THE CWA THIS MORNING INTO THE AFTERNOON. ATM REMAINS VERY MOIST/UNSTABLE SO ANY STORMS THAT MANAGE TO INITIATE ALONG THE BOUNDARY WOULD HAVE POTENTIAL FOR SVR AND HEAVY RAINFALL. LATER THIS AFTERNOON...ADDITIONAL MCS WILL DEVELOP OVER WESTERN NEBRASKA NORTH OF THE MAIN BOUNDARY. THIS ACTIVITY WILL MOVE EAST AND ANTICIPATE THE BULK REMAINING NORTH OF THE CWA TONIGHT...BUT CONTINUED CHANCES ALONG AND NORTH OF INTERSTATE 70 WITH BEST PROBABILITIES OF TSRA CLOSER TO THE NE BORDER. SUNDAY/BEYOND: STRONG UPPER RIDGE REMAINS CENTERED ACROSS THE SOUTHERN PLAINS WITH ITS NORTHERN INFLUENCES KEEPING HOLD OF THE CWA. LIKEWISE...FRONTAL BOUNDARY IS EXPECTED TO GRADUALLY LIFT NORTHWARD OUT OF THE CWA INTO SOUTHERN NEBRASKA ON SUN. THEREFORE REMOVED TSRA CHANCES OUT OF THE CWA FOR SUN-TUE AS APPRECIABLE SFC CONVERGENCE DEPARTS THE AREA AND WARM MID LEVEL TEMPS REMAIN IN PLACE. FOOTNOTE OF UNCERTAINTY WOULD OF COURSE BE ANY LARGE MCS THAT MANAGES TO REINFORCE THE FRONTAL BOUNDARY FURTHER SOUTH...ALTHOUGH MODEL GUIDANCE DOES NOT DEPICT THIS SCENARIO ATTM. AS FOR TEMPERATURES...EXPECT MAXIMUM READINGS NEARLY 10 DEGREES ABOVE NORMAL THROUGH MID WEEK. THIS SPELLS HIGHS IN THE MIDDLE TO UPPER 90S FOR MOST LOCATIONS. WITH THE TROPICAL AIRMASS IN PLACE...HEAT INDICES DURING THE AFTERNOON WILL LIKELY FLIRT WITH THE CENTURY MARK EACH DAY. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 19, 5:56 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 556 AM CDT SAT JUN 19 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-201100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 556 AM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THIS MORNING A CLUSTER OF THUNDERSTORMS ALONG THE KANSAS AND NEBRASKA BORDER WILL CONTINUE TO TRACK EAST INTO PORTIONS OF NORTH CENTRAL KANSAS. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS. ADDITIONAL THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON INTO TONIGHT ALONG A STALLED FRONTAL BOUNDARY AND RESIDUAL OUTFLOW BOUNDARIES...MAINLY ALONG AND NORTH OF INTERSTATE 70. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY OR TONIGHT. BLAIR
In the hours before
Local storm report, Jun 19, 8:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
839 AM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM TSTM WND GST 1 S CONCORDIA 39.56N 97.66W
06/19/2010 M75 MPH CLOUD KS ASOS
&&
MRCLocal storm report, Jun 19, 8:42 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
842 AM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HAIL 4 NE JAMESTOWN 39.64N 97.81W
06/19/2010 M2.00 INCH CLOUD KS TRAINED SPOTTER
HAIL MEASURED UP TO 2.25 INCHES.
&&
MRCLocal storm report, Jun 19, 8:44 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
844 AM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM TSTM WND GST CONCORDIA 39.57N 97.66W
06/19/2010 M74.00 MPH CLOUD KS MESONET
&&
JBLocal storm report, Jun 19, 8:54 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
854 AM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM TSTM WND GST 8 NW IDANA 39.44N 97.35W
06/19/2010 E65 MPH CLAY KS TRAINED SPOTTER
5 INCH DIAMETER TREE LIMBS DOWN
&&
MRCLocal storm report, Jun 19, 9:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
913 AM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM TSTM WND DMG 6 N CLIFTON 39.65N 97.28W
06/19/2010 WASHINGTON KS PUBLIC
6 INCH DIAMETER LIMBS DOWN
&&
MRCLocal storm report, Jun 19, 9:26 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
926 AM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG JAMESTOWN 39.60N 97.86W
06/19/2010 CLOUD KS CO-OP OBSERVER
3 FOOT DIAMETER HACKBERRY TREE BLOWN ONTO HOUSE. TIME
ESTIMATED BASED ON RADAR.
&&
MRCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:49 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 56 min |
| Jun 19, 8:40 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 50 min |
| Jun 19, 8:56 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jun 19, 10:04 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie, Riley, Shawnee and 1 more | 41 min |
| Jun 19, 10:39 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Nemaha, Shawnee | 66 min |
| Jun 19, 5:14 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 46 min |
| Jun 19, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 47 min |
| Jun 19, 6:23 PM CDT | Tornado Warning | TOP | Cloud, Republic | 22 min |
| Jun 19, 6:42 PM CDT | Tornado Warning | TOP | Cloud, Republic | 48 min |
| Jun 19, 6:49 PM CDT | Flash Flood Warning | TOP | Republic | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.